Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 28, 2020, 5:21 AM EDT for Fulton County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2020, 5:21 AM EDT (09:21 UTC)
- Expired
- Jul 28, 2020, 6:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
County Fulton County, NY
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
430
WWUS81 KALY 280921
SPSALY
Special Weather Statement
National Weather Service Albany NY
521 AM EDT Tue Jul 28 2020
NYZ039-040-082-281000-
Southern Fulton-Northern Fulton-Montgomery-
521 AM EDT Tue Jul 28 2020
...A STRONG THUNDERSTORM WILL AFFECT FULTON AND NORTHWESTERN
MONTGOMERY COUNTIES...
At 520 AM EDT, a strong thunderstorm was located near Stratford, or
11 miles east of Little Falls, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gloversville, Johnstown, St. Johnsville, Ephratah, Broadalbin,
Northville, Mayfield, Stratford, Cranberry Creek, Caroga Lake Public
Campground, Northampton Beach Public Campground, Caroga Lake, Perth,
Oppenheim, Berkshire, Bleecker, Meco, West Perth, Munsonville and
Sweets Crossing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4312 7474 4313 7473 4314 7474 4315 7471
4317 7472 4317 7470 4319 7470 4321 7468
4322 7436 4322 7422 4323 7422 4324 7414
4299 7410 4296 7474
TIME...MOT...LOC 0920Z 264DEG 30KT 4309 7463
$$
BGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 28, 4:54 AM EDT, 27 minutes earlier.
Area forecast discussion, Jul 28, 4:54 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
454 AM EDT Tue Jul 28 2020
.SYNOPSIS...
Showers and a few thunderstorms will accompany a cold front
that will cross the region today. In the wake of the frontal
passage, a slightly cooler and less humid air mass will build in
for the middle of the week. However, a few passing showers or
thunderstorms will remain possible with the best potential
during the afternoon and evening hours.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM, Cold front upstream of the region will track
across the area today. Accompanying this front will be a
scattered to broken line of convection. PWATs per SPC Mesoscale
window analysis depicts values near two inches which will advect
across the CWA. So the potential for moderate to a period of
heavy rainfall may accompany deeper convective elements. As for
severe potential, it would seem limited for portions of the
southeast zones in the CWA. Mesoscale models differ with the
overall timing and depiction of the convective event(s) as
upstream frontal zone and pre-frontal activity may initiate
convection near the I84 corridor and points to the southeast.
SPC continues with the marginal risk for these areas. Otherwise,
scattered activity with the frontal passage.
As for temperatures, another mild and muggy day where portions
of the mid-Hudson Valley and Litchfield County are expected to
have heat index values into the mid and upper 90s. So per those
forecast values and coordination with neighboring offices, we
will issue a Heat Advisory. Elsewhere, dewpoints are expected to
fall with the frontal passage to keep those heat index values
below advisory level criteria. Highs generally into the 80s
under variable cloud coverage with sky conditions improving
across the Dacks initially in the wake of the fropa and slowly
spreading southeastward.
Tonight, narrow ridge axis is forecast to build in from the Ohio
Valley as we will keep the region dry. A bit more comfortable
humidity levels with respect to those dewpoints which are
expected to drop back to around 60F on average under partly
cloudy-mostly clear skies.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
For Wednesday-Thursday, synoptic pattern transitions toward a
broad cyclonic flow regime with a few short waves and mid level
jet cores tracking just to the north of the region. So while it
will be less humid, still rather mild temperatures for the end
of July. H500 temperatures are expected to drop back at or below
-10C with a rather tight H850 baroclinic zone across the region.
This leaves the potential for mainly afternoon and evening
convection across the CWA. NCEP Model Suite offers a variety of
ideas with timing and convective impacts as SPC keeps the
marginal risk for SWODY2 just upstream of the region and SWODY3
in general thunder. High temperatures forecast to reach the
80s for most valley areas, with lower 90s possible across the
mid Hudson Valley. Overnight lows Wednesday night mainly in the
60s, except for 50s across the southern Adirondacks and higher
elevations of southern VT and possibly the eastern Catskills.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Coming soon.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A cold front will move across the region Tuesday bringing
chances for some convection to the local area. The convection
occurring ahead of the front across western New York is
expected to impact KGFL and KALB after sunrise and have
addressed with a TEMPO group. Chances for storms at KPSF are
least likely and have addressed threat with VCSH. The threat for
convection at KPOU will come in the afternoon as the front moves
through with chances for thunderstorms that are addressed with a
PROB30 group.
VFR conditions are expected with MVFR conditions along with
brief IFR possible with any convection.
Southerly flow shifting to the southwest as the front approaches
with a shift to the west with its passage this afternoon. Winds
will diminish tonight.
Outlook...
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Isolated SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Thursday: Moderate Operational Impact. Scattered SHRA...TSRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Wind gusts 20-25 mph possible this afternoon from the Albany
area and points west and north.
Showers and a few thunderstorms will accompany a cold front
that will cross the region today. In the wake of the frontal
passage, a slightly cooler and less humid air mass will build in
for the middle of the week. However, a few passing showers or
thunderstorms will remain possible with the best potential
during the afternoon and evening hours.
RH should fall to 35-45 percent for areas north of I-90, and
45-55 percent to the south for this afternoon. RH values recover
back to between 75-95 percent tonight.
Southwest winds will shift into the west to northwest behind a
cold front today, with speeds 5-15 mph, with some gusts
possibly reaching 20-25 mph in the afternoon. Winds will
diminish to less than 10 mph and become variable in direction
overnight.
Winds will be stronger, and variable in direction in and near
any thunderstorms.
&&
.HYDROLOGY...
Isolated/scattered showers and thunderstorms will be possible
through this evening, some of which may contain locally heavy
downpours.
Any showers/thunderstorms that occur today could produce very
heavy downpours, which could lead to flooding of low lying, poor
drainage and urban areas. Isolated flash flooding can not be
ruled out if any heavy downpours persist over a given location
for more than an hour or so.
Isolated to widely scattered showers and thunderstorms are then
expected Wednesday through Thursday, mainly during the
afternoon to early evening hours.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from noon today to 8 PM EDT this evening for
CTZ013.
NY...Heat Advisory from noon today to 8 PM EDT this evening for
NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...KL/BGM
HYDROLOGY...KL/BGM
www.weather.gov/albanyHazardous weather outlook, Jul 28, 4:21 AM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Albany NY 421 AM EDT Tue Jul 28 2020 CTZ013-NYZ064>066-291100- Southern Litchfield-Eastern Ulster-Western Dutchess-Eastern Dutchess- 421 AM EDT Tue Jul 28 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Litchfield County of Connecticut, eastern Ulster and all of Dutchess County in New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, there is a marginal risk for severe thunderstorms later today into early this evening. Main impacts would be from damaging wind gusts and cloud to ground lightning strikes. Locally heavy downpours are possible and may lead to flooding of low lying, poor drainage and urban areas. Isolated flash flooding is possible if any heavy downpours persist. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms are possible Wednesday and Thursday, mainly during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. CTZ001-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084- VTZ013>015-291100- Northern Litchfield-Northern Berkshire-Southern Berkshire- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Northern Fulton-Southeast Warren-Southern Washington- Bennington-Western Windham-Eastern Windham- 421 AM EDT Tue Jul 28 2020 This Hazardous Weather Outlook is for northwestern hills of Litchfield Connecticut, western Massachusetts, most of east central New York and southern Vermont. .DAY ONE...Today and tonight. Isolated thunderstorms bringing locally heavy downpours may lead to flooding of low lying, poor drainage and urban areas. Isolated flash flooding is possible if any heavy downpours persist over any areas. In addition, occasional cloud to ground lightning strikes would occur in the vicinity of thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms are possible Wednesday and Thursday, mainly during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, spotters are encouraged to relay rainfall or flooding reports to the National Weather Service in Albany, NY.
In the hours before
Special weather statement, Jul 28, 4:37 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
437 AM EDT Tue Jul 28 2020
NYZ038>040-082-280915-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
437 AM EDT Tue Jul 28 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 436 AM EDT, a strong thunderstorm was located over Frankfort, or
near Ilion, moving east at 40 mph.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, St.
Johnsville, Newport, Stratford, Middleville, Oppenheim, Fairfield,
Elizabethtown, Ingham Mills, Spinnerville, Cedar Lake, Farrel Corner,
Countryman, South Ilion and Mindenville.
This includes Interstate 90 between exits 29A and 30.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4317 7511 4324 7459 4297 7454 4294 7520
4305 7522
TIME...MOT...LOC 0836Z 261DEG 38KT 4305 7512
BGMSpecial weather statement, Jul 28, 5:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
521 AM EDT Tue Jul 28 2020
NYZ039-040-082-281000-
Southern Fulton-Northern Fulton-Montgomery-
521 AM EDT Tue Jul 28 2020
...A STRONG THUNDERSTORM WILL AFFECT FULTON AND NORTHWESTERN
MONTGOMERY COUNTIES...
At 520 AM EDT, a strong thunderstorm was located near Stratford, or
11 miles east of Little Falls, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gloversville, Johnstown, St. Johnsville, Ephratah, Broadalbin,
Northville, Mayfield, Stratford, Cranberry Creek, Caroga Lake Public
Campground, Northampton Beach Public Campground, Caroga Lake, Perth,
Oppenheim, Berkshire, Bleecker, Meco, West Perth, Munsonville and
Sweets Crossing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4312 7474 4313 7473 4314 7474 4315 7471
4317 7472 4317 7470 4319 7470 4321 7468
4322 7436 4322 7422 4323 7422 4324 7414
4299 7410 4296 7474
TIME...MOT...LOC 0920Z 264DEG 30KT 4309 7463
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 52 min |
| Jul 27, 9:47 PM EDT | Special Weather Statement | ALY | Albany | 28 min |
| Jul 27, 10:12 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 26 min |
| Jul 27, 10:40 PM EDT | Special Weather Statement | ALY | Albany | 35 min |
| Jul 28, 4:14 AM EDT | Heat Advisory | ALY | Dutchess, Ulster | 13 hr |
| Jul 28, 4:37 AM EDT | Special Weather Statement | ALY | Fulton | 38 min |
| Jul 28, 5:19 AM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 28, 5:22 AM EDT | Special Weather Statement | ALY | Otsego | 53 min |
| Jul 28, 5:47 AM EDT | Areal Flood Advisory | ALY | Fulton | 2 hr |
| Jul 28, 6:05 AM EDT | Special Weather Statement | ALY | Montgomery | 55 min |
| Jul 28, 6:09 AM EDT | Special Weather Statement | ALY | Saratoga | 66 min |
| Jul 28, 6:51 AM EDT | Special Weather Statement | ALY | Rensselaer, Schenectady | 54 min |
| Jul 28, 7:45 AM EDT | Special Weather Statement | ALY | Rensselaer | 30 min |
| Jul 28, 8:10 AM EDT | Special Weather Statement | ALY | Bennington, Windham | 35 min |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.